Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Can Tetralysal cause skin rash ?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
i am a 41 year old male who has had bad skin all my adult life , i started taking tetralysal in january on a 6 month course, my skin cleared up in a few weeks, i continued taking the anti biotic as instructed and have roughly another month to go. however in the last 10 days i have developed a rash on both sides of my jaw line which is red and itchy , i am using the same shaving foam , moisturizer as usual , why do i have rash , what can i do
Posted Thu, 19 Apr 2012 in Skin Rash
Answered by Dr. Bharat Chawda 3 hours later

Thank you for the query,

Tetralysal, is an antibiotic called Lymecyclin ,which come under tetracyclin group.It is usually given for either acne or for bronchitis.

It can cause allergic reaction on skin ,but the more common side effect seen to it is its photo-sensitivity .This usually happens on long term exposure to medicine. This is one possibility I see in your case for the rashes over jaw lines.

The second possibility would be as you said ,allergy to foaming cream,or reverse use of razor, or allergy to after shave lotion .This I would say less likely.

Treatment of the first condition would be use of a broad spectrum Sunscreen daily thrice .
Along with this I would prefer macrolides as an antibiotic.Oral anti histaminics for a week to suppress itching & topical steroid cream just for couple of days .

I would advise you to stop Tetralysal tablet and also consult a dermatologist for proper treatment.

I hope this would help you find a reason for the rashes and would also help find a remedy.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor